Alert archive / Pennsylvania / Wind Advisories in 2010
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 16, 2010, 2:25 PM EST for 33 counties in Pennsylvania. It took effect at Nov 17, 2010, 3:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 2:25 PM EST (19:25 UTC)
- In effect from
- Nov 17, 2010, 3:00 AM EST
- Expired
- Nov 17, 2010, 6:00 PM EST
- In force
- 15 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS71 KCTP 161925 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 225 PM EST TUE NOV 16 2010 ...GUSTY WINDS LATE TONIGHT AND WEDNESDAY... .THE STORM PRODUCING RAINFALL OVER THE REGION TONIGHT WILL MOVE AWAY INTO EASTERN CANADA ON WEDNESDAY. THE DEEP LOW PRESSURE CENTER OF THE STORM WILL CREATE A TIGHT PRESSURE GRADIENT OVER CENTRAL PENNSYLVANIA AS IT DEPARTS. EXPECT STRONG WIND GUSTS LATER TONIGHT AND THROUGH THE DAY ON WEDNESDAY. THE WINDS SHOULD SLACKEN SOMEWHAT WEDNESDAY EVENING...BUT WILL REMAIN BRISK WEDNESDAY NIGHT. PAZ024-025-033-034-170330- /O.NEW.KCTP.WI.Y.0006.101117T0800Z-101117T2300Z/ CAMBRIA-BLAIR-SOMERSET-BEDFORD- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET... BEDFORD 225 PM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY. * LOCATION...THE LAUREL HIGHLANDS. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS OF 45 TO 55 MPH. * TIMING...THE WINDS WILL BECOME STRONG OVERNIGHT...AND PEAK DURING THE MORNING AND EARLY AFTERNOON HOURS WEDNESDAY. THE WINDS SHOULD DIMINISH TO BELOW ADVISORY CRITERIA IN THE LATE AFTERNOON OR EARLY EVENING. * IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT...DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046- 049>053-056>059-063>066-170330- /O.NEW.KCTP.WI.Y.0006.101117T1200Z-101117T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 225 PM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY. * LOCATION...MOST OF CENTRAL PENNSYLVANIA...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * WINDS...SUSTAINED WINDS OF 15 TO 30 MPH AND WIND GUSTS OF 45 TO 55 MPH. * TIMING...THE WINDS WILL INCREASE THROUGH THE NIGHT AND BECOME STRONG DURING THE MORNING HOURS ON WEDNESDAY...PEAKING DURING MIDDAY AND THE AFTERNOON. THE WINDS SHOULD DIMINISH TO BELOW ADVISORY CRITERIA DURING THE EVENING. * IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT...DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DANGELO
3 follow-up statements
730 WWUS71 KCTP 170258 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 958 PM EST TUE NOV 16 2010 ...GUSTY WINDS LATE TONIGHT AND WEDNESDAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER CENTRAL PENNSYLVANIA AS A STORM SYSTEM DEPARTS. STRONG WIND GUSTS ARE EXPECTED LATE TONIGHT AND THROUGH THE DAY ON WEDNESDAY. THE WINDS SHOULD SLACKEN SOMEWHAT WEDNESDAY EVENING...BUT WILL REMAIN BRISK WEDNESDAY NIGHT. PAZ024-025-033-034-171330- /O.CON.KCTP.WI.Y.0006.101117T0800Z-101117T2300Z/ CAMBRIA-BLAIR-SOMERSET-BEDFORD- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET... BEDFORD 958 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY. * LOCATION...THE LAUREL HIGHLANDS. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS OF 45 TO 55 MPH. * TIMING...THE WINDS WILL BECOME STRONG OVERNIGHT...AND PEAK DURING THE MORNING AND EARLY AFTERNOON HOURS WEDNESDAY. THE WINDS SHOULD DIMINISH TO BELOW ADVISORY CRITERIA IN THE LATE AFTERNOON OR EARLY EVENING. * IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT... DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046- 049>053-056>059-063>066-171330- /O.CON.KCTP.WI.Y.0006.101117T1200Z-101117T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 958 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY. * LOCATION...MOST OF CENTRAL PENNSYLVANIA...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * WINDS...SUSTAINED WINDS OF 15 TO 30 MPH AND WIND GUSTS OF 45 TO 55 MPH. * TIMING...THE WINDS WILL INCREASE THROUGH THE NIGHT AND BECOME STRONG DURING THE MORNING HOURS ON WEDNESDAY...PEAKING DURING MIDDAY AND THE AFTERNOON. THE WINDS SHOULD DIMINISH TO BELOW ADVISORY CRITERIA DURING THE EVENING. * IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT... DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DEVOIR
608 WWUS71 KCTP 170946 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EST WED NOV 17 2010 .STRONG GUSTY WINDS WILL BE ACROSS CENTRAL PENNSYLVANIA TODAY IN THE WAKE OF A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST OVER THE EASTERN GREAT LAKES. PAZ024-025-033-034-172300- /O.CON.KCTP.WI.Y.0006.000000T0000Z-101117T2300Z/ CAMBRIA-BLAIR-SOMERSET-BEDFORD- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET... BEDFORD 446 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...THE LAUREL HIGHLANDS. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS OF 45 TO 55 MPH. * TIMING...THE WINDS WILL PEAK DURING THE MORNING AND EARLY AFTERNOON HOURS...THEN DIMINISH INTO THE EVENING. * IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT... DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046- 049>053-056>059-063>066-172300- /O.CON.KCTP.WI.Y.0006.101117T1200Z-101117T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG... MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 446 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...MOST OF CENTRAL PENNSYLVANIA...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * WINDS...SUSTAINED WINDS OF 15 TO 30 MPH AND WIND GUSTS OF 45 TO 55 MPH. * TIMING...THE WINDS WILL INCREASE THROUGH THE MORNING HOURS AND BE THE STRONGEST INTO THE AFTERNOON. THE WINDS WILL DIMINISH LATER THIS EVENING. * IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT... DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ MS
161 WWUS71 KCTP 172305 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 605 PM EST WED NOV 17 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-180015- /O.EXP.KCTP.WI.Y.0006.000000T0000Z-101117T2300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 605 PM EST WED NOV 17 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATION...ALL OF CENTRAL PENNSYLVANIA. * WINDS...15 TO 25 MPH WITH LOCAL GUSTS TO 30 MPH THIS EVENING... DIMINISHING TO 10 TO 15 MPH LATE TONIGHT. * TIMING...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. * IMPACTS...STRONG WIND GUSTS ARE NO LONGER EXPECTED...BUT BRISK NORTHWEST WINDS WILL DROP WIND CHILL VALUES INTO THE 30S IN MANY LOCATIONS THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 10:35 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 16, 10:35 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1035 AM EST TUE NOV 16 2010 .SYNOPSIS... LOW PRESSURE MOVING THROUGH THE TENNESSEE VALLEY WILL DEEPEN AS IT LIFTS INTO THE OHIO VALLEY TODAY AND TONIGHT. WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY AS THE STRONG LOW PRESSURE AREA MOVES INTO QUEBEC. A FAST MOVING CLIPPER SYSTEM MAY BRING LIGHT PRECIPITATION TO THE AREA ON THURSDAY. DRY WEATHER SHOULD PREVAIL FROM FRIDAY INTO WEEKEND WITH TEMPERATURES GRADUALLY RISING TO SEASONAL NORMALS OR EVEN SLIGHTLY WARMER THAN NORMALS. && .NEAR TERM /THROUGH TONIGHT/... 140KT JET MOVING OVERHEAD ATTM ON EAST SIDE OF A CENTRAL U.S. UPPER TROF TILTING NEGATIVE. EXPECT CONTINUED DEEPENING SFC LOW MOVING N FROM THE TN VALLEY. MDLS ALL AGREE ON THE TRACK OF THE SFC LOW AND CONFIDENCE IS HIGH THAT ALL THE PWATS OF 1 TO 1.25 INCHES WILL GET SQUEEZED OUT TODAY AND EARLY TONIGHT...DESPITE THE PROGRESSIVE NATURE OF THE STORM. AS A MID-LEVEL DRY SLOT PUNCHES INTO THE AREA FROM THE SOUTH TONIGHT...MODELS SUGGEST THE ATM WILL BECOME SLIGHTLY UNSTABLE BUT HIGHLY SHEARED. THIS WILL TURN THE P-MODE FROM STEADY/STRATIFORM RAIN TO SHOWERS AND SCT TSRA AFT 00Z. SHEAR IS HIGHEST ALONG MASON-DIXON LINE AND THE SERN PIEDMONT. TIMING OF THE BEST DYNAMICS FOR THUNDER IS EARLY EVENING. EXPERIENCE SUGGESTS THAT ONCE WE BREAK INTO THE WARM SECTOR...THE DEGREE OF FNTL FORCING...STRONG DEEP LAYER WIND FLOW AND STEEP MID LEVEL LAPSE RATES WOULD SUPPORT ISOLD ORGANIZED TSTM DEVELOPMENT. MAX TEMPS WILL LIKELY OCCUR IN THE EVENING IN THE SE AS +8-10C AIR SURGES NWD FROM THE SRN MID ATLC COASTAL PLAIN. TEMPS SHOULD THEN HOLD NEARLY STEADY AS WINDS PICK UP AND VEER S TO SW. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL SWEEP NE ACROSS CENTRAL PENN BY 12Z WED AS THE SFC LOW REACHES THE ERN GRT LKS. WITH THE DEEP LOW /-3 TO 4SD BELOW NORMAL MSLP/ PASSING TO THE NW...THE SYNOPTIC SETUP IS FAVORABLE FOR STRONG WINDS ON THE BACKSIDE OF THE SYSTEM. THE ISALLOBARIC PRES RISE COUPLET CORRESPONDING WITH MAX DIURNAL MIXING HEIGHTS ALSO FAVORS THE POTENTIAL FOR STRONG WIND GUSTS IN EXCESS OF 40-45 MPH. NAM BUFKIT PROFILES SHOW 40-60KTS AT 2.5-3.5KFT AGL WHICH IF MIXED DOWN WOULD LIKELY RESULT IN WIND ADVISORY CRITERIA BEING MET. THE DAY SHIFT WILL NEED TO LOOK AT THIS AND WILL HIGHLIGHT IN HWO FOR NOW. PRECIPITATION WILL CONTINUE TO TAPER OFF EAST OF THE MTNS BY THE AFTN AS GUSTY DOWNSLOPE NW FLOW DEVELOPS IN THE WAKE OF THE DEPARTING LOW. COLD UPSLOPE FOCUSED ALONG THE WESTERN HIGHLANDS WILL KEEP SHOWERS GOING INTO THE LATE AFTN. STRONG LOW LEVEL CAA WILL LIMIT DIURNAL CURVES ESPECIALLY OVER THE ALLEGHENIES. BRIEF RIDGING SHOULD PROVIDE MAINLY DRY CONDS WED NGT AS WINDS RELAX. MODELS SHOW A FAST MOVING/WEAK CLIPPER LOW SLIDING EWD FROM THE MID MS VLY ON THUR. THIS SYSTEM ACCOMPANIED BY AN UPPER TROUGH MAY BRING RAIN OR SNOW TO THE AREA AS IT MOVES THROUGH BY THUR NGT. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRES SHOULD REMAIN IN CONTROL FRIDAY INTO THE WEEKEND. THE FLOW ALOFT IS MAINLY ZONAL IN NATURE WITH A PACIFIC STORM TRACK ALONG THE NRN TIER CONUS. THE NEXT WEATHER SYSTEM TO AFFECT THE AREA MAY ARRIVE EARLY NEXT WEEK. EXPECT TEMPERATURES TO MODERATE AS RIDGE SLIDES OFFSHORE GIVING WAY TO A MILDER RETURN FLOW. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... STORM MOVING UP TN/OH VALLEYS WILL DEEPEN TODAY. THE MAIN WAVE OF MODERATE AND EVEN HEAVY PRECIP OVER CENTRAL PA WILL BE LATER THIS AFTERNOON INTO TONIGHT. ALMOST ALL LOCATIONS IFR...AND EVEN BFD HAS DROPPED TO MVFR CIG. ANOTHER CONCERN IS THAT STRONG WINDS ALOFT WILL OVERSPREAD CENTRAL PA TUE EVENING...RESULTING IN LLWS. AS THE STORM CENTER PASSES NORTH OF THE STATE TONIGHT...A TRAILING COLD FRONT WILL SWING THRU THE REGION. THE FROPA WILL LIKELY BE ACCOMPANIED BY A SHARP WIND SHIFT FROM SE TO SW. TSRA POSSIBLE...ESP IN THE S AND ALMOST CERTAIN IN THE SE...GIVEN A STRONG DRY PUNCH THIS EVENING AND HIGH SHEAR. SCATTERING CLOUDS BEHIND THE FRONT...BUT CONDITIONS MAY GO DOWN AGAIN LATER TONIGHT AND WED MORNING. EXPECT IMPROVEMENT BY NOON...AS THE STORM SYSTEM LIFTS INTO CANADA. MVFR CONDITIONS WILL MOST LIKELY LINGER AT BFD AND JST LONGER THAN OTHER SITES. A WEAK LOW PASSING JUST TO THE SOUTH OF PA ON THU WILL BRING MORE CLDS AND PCPN TO THE AREA ON THU. SOME LOWER CIGS/VSBY LIKELY AGAIN BEFORE HIGH PRESSURE BUILDS IN FOR FRIDAY. ANOTHER COLD FRONT FOR SAT...BUT HARD TO SEE MUCH MOISTURE WITH THIS FAST MOVING SYSTEM. OUTLOOK... WED...GUSTY WEST WIND. AM LOW CIGS/SHRA POSS W MTNS. THU...PM LOW CIGS/SHRA POSS W MTNS. FRI-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Nov 16, 5:17 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 517 AM EST TUE NOV 16 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-171030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 517 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WIND GUSTS OVER 40 MPH ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
Nearby
Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.